Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Feeling uncomfortable pressure in chest and stomach. Suffering from heartburn. Any solution?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi Dr.
I feel a slightly uncomfortable pressure in my left chest near my heart or sometimes top of the stomach. can only really feel it when I concentrate on it. sometimes i feel slight pain in chest and under arms. I also sufferening from Heartburn. last week i met one GP and gone through ECG, Chest X-ray Paveiw and PFL everything was fine. And my lipid profile( total Chstrl: 210, HDL:42 and LDL 150) and also i have done the Liver test as well everything is normal aprt from GAMMA
Can yu please help on this and get an urgent solution on this.

Posted Sun, 6 Jan 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 38 minutes later
Thanks for writing in.
I am a qualified and certified cardiologist and I read your mail with diligence.
I could get a general idea of what you are suffering with however, honestly I do not know what exactly you are using acronym GMMA for? So, I look forward to hear from you once again.
At age 31, heartburn with normal EKG, normal Chest X-ray, normal lipid profile (though Total Cholesterol & LDL could still be considered on the higher side) and normal pulmonary function tests your problem is not related to heart. Central pain and discomfort in you can be because any of the two causes. First and foremost is your gastric contents tend to spill into food pipe a condition called Gastro Esophageal Reflux Disease (GERD). Treatment is simple, a) maintain an ideal body weight (one would like to know about your height and weight) b) avoid spicy food and excess of tea and coffee c) cut down on alcohol if you take it on regular basis d) you can use over the counter available antacids one tablespoon full one and three hours after meals e) avoid lying down for at least one hour after taking a meal f) if still no relief request your doctor to prescribe metochlorpropamide (Perinorm tablet) 10 mg which you can take before meals twice or thrice a day.
Second diagnosis is there because of your complaint of pain under arms, that calls for excluding cervical spondylosis which can be easily done by x-ray of cervical spine lateral view. If it is reported as having some suggestive changes.
1. Use of hard bed for sleeping (thin mattress can be used over the bed),
2. Use of thin pillow and
3. Maintaining a correct posture keeping your back straight army men like
4. Neck exercises (which essentially is trying to touch your same side shoulder with
ear, upper part of chest with chin and upper part of back with back of head all
the while supporting your head with hand will strengthen your neck muscles.

Why I am not bringing heart into picture is simple. Pain due to heart can occur in 31 year old person but it is squeezing, central, behind the central part of chest pain always associated with making a person out of breath. The description of pain you have is different.

For cholesterol, you will have cut down intake of fried food, oil or ghee in any form. Exercise regularly (equivalent to 40 minutes brisk walk at a speed of 5 KM/hour) and achieve a normal weight for your height. These measures will go long way to protect you from bad effects of cholesterol a decade later.

I hope that answers your questions. Good luck.
If you have any more query I will be most happy to answer it.
Dr Anil Grover,
Cardiologist & Internist
M.B.;B.S, M.D. (Internal Medicine) D.M(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Feeling uncomfortable pressure in chest and stomach. Suffering from heartburn. Any solution? 18 minutes later
Hi Dr.

Thanks for your advice, i was refering my liver GGT level (GAMMA) its 115, is this showing any risk in my liver. i have never taken alcohol on daily basis (sometimes 3 to 4 times in a Month) and now completetly quit drinking and smoking. may be this all things are happening due to my XXXXXXX fear and anxiety.
My chest is not having pain, slight discomfirt like some air got struck insdie my left check around a small area. sometimes i feel same like back side also( Just backside of Chest) everytime gas getting released via mouth every 10 to 15 mints its happening with me. sometimes i feel buring sensation in my stomach and some times in chest as well.

And i need your suggestion to reduce the LDL and my total Cholesterol,from past one week daily one hour i am doing excersice as well.

Answered by Dr. Anil Grover 27 minutes later
Thanks for writing back. Well Gamma is only one G of GGT. Let us see what medical science says about this test:
Elevated GGT levels may indicate that something is damaging the liver but not specifically what. In general, the higher the level the greater the "insult" to the liver. Elevated levels may be due to liver disease, but they may also be due to other conditions, such as congestive heart failure and alcohol consumption.Smoking can also increase GGT. You are not having heart failure for sure. Therefore, occasional alcohol and smoking. Both which could have caused elevation of this marker are obvious causes. Liver disease with other agents would have caused elevation of bilirubin and would have resulted in yellow skin (Jaundice) which you never had. So now I will suggest you to keep up with your determination to be away from alcohol and smoking. Get this test repeated after one month. It will be normal.
Your chest discomfort is more likely due to GERD like situation which we dealt in the last mail and reply. And your doing exercise is good thing. Now back that up with proper diet also. Avoid junk food. You will do fine.

There is nothing else I can think of to be worried about in the long run. If you have any question I will be happy to answer.

Is there anything else you should know?
Even small amounts of alcohol within 24 hours of your GGT test may cause a temporary increase in the GGT. If this occurs, your doctor may want to repeat the test.

You have not mentioned any prescription drugs you are taking but a fact you ought to know:
Drugs that may cause an elevated GGT level include phenytoin, carbamazepine, and barbiturates such as phenobarbital. Use of many other prescription and non-prescription drugs, including nonsteroidal anti-inflammatory drugs (NSAIDs like crocin, aspirin and brufen), lipid-lowering drugs, antibiotics, histamine receptor blockers (used to treat excess stomach acid production), antifungal agents, antidepressants, and hormones such as testosterone, can increase GGT levels. Clofibrate and oral contraceptives can decrease GGT levels.

Best Wishes.

Dr Anil Grover

Above answer was peer-reviewed by
Follow-up: Feeling uncomfortable pressure in chest and stomach. Suffering from heartburn. Any solution? 25 minutes later
Hi Dr,

Thanks for your reply, i have using Formitide inhalers for Asthma, aprt from that i am not taking any medicine. for asthma only i went fpr PFL test and as per GP it was absolutly fine. i guess the GGT value is high becoz last month i have taken little bit high alcohol/beers and Cigarette. Now i have stopped everything.

Thanks for your help and suggestion

Answered by Dr. Anil Grover 7 minutes later

Thank you for your email.
It was a pleasure interacting with you.
You may close the query with comments and stars.

Best Wishes.

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor